MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6370
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, c6370 spectrum ii suture hook, medium crescent was being used on approximately (b)(6) 2022 and ¿the crescent broke off in the rotator cuff.X-ray was called in an the tip was retrieved from the patient.10 minute delay in the case.No harm to the patient.¿ there was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of the returned used device found the suture hook broken off at the tip.Broken piece was not returned.It is suspected that the device failed due to excessive bending.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 15 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Additionally, the user is advised to not exceed five (5) procedures per limited reuse suture hook.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, c6370 spectrum ii suture hook, medium crescent was being used on approximately on (b)(6) 2022 and ¿the crescent broke off in the rotator cuff.X-ray was called in an the tip was retrieved from the patient.10 minute delay in the case.No harm to the patient.¿ there was no impact or injury to the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key15975893
Report Number1017294-2022-00112
Device Sequence Number5883792
Product Code LXH
UDI-Device Identifier10845854031117
UDI-Public(01)10845854031117(11)210513(10)1167088
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6370
Device Catalogue NumberC6370
Device Lot Number1167088
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer02/16/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic